Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Embedding Small Digraphs and Permutations in Binary Trees and Split Trees
Stockholm University, Faculty of Science, Department of Mathematics.
Number of Authors: 42020 (English)In: Algorithmica, ISSN 0178-4617, E-ISSN 1432-0541, Vol. 82, no 3, p. 589-615Article in journal (Refereed) Published
Abstract [en]

We investigate the number of permutations that occur in random labellings of trees. This is a generalisation of the number of subpermutations occurring in a random permutation. It also generalises some recent results on the number of inversions in randomly labelled trees (Cai et al. in Combin Probab Comput 28(3):335-364, 2019). We consider complete binary trees as well as random split trees a large class of random trees of logarithmic height introduced by Devroye (SIAM J Comput 28(2):409-432, 1998. 10.1137/s0097539795283954). Split trees consist of nodes (bags) which can contain balls and are generated by a random trickle down process of balls through the nodes. For complete binary trees we show that asymptotically the cumulants of the number of occurrences of a fixed permutation in the random node labelling have explicit formulas. Our other main theorem is to show that for a random split tree, with probability tending to one as the number of balls increases, the cumulants of the number of occurrences are asymptotically an explicit parameter of the split tree. For the proof of the second theorem we show some results on the number of embeddings of digraphs into split trees which may be of independent interest.

Place, publisher, year, edition, pages
2020. Vol. 82, no 3, p. 589-615
Keywords [en]
Random trees, Split trees, Permutations, Inversions, Cumulants
National Category
Mathematics
Identifiers
URN: urn:nbn:se:su:diva-179484DOI: 10.1007/s00453-019-00667-5ISI: 000511594700005OAI: oai:DiVA.org:su-179484DiVA, id: diva2:1413705
Available from: 2020-03-11 Created: 2020-03-11 Last updated: 2020-03-11Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Search in DiVA

By author/editor
Johansson, Tony
By organisation
Department of Mathematics
In the same journal
Algorithmica
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 7 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf